Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    I think I am going through withdrawal
    avatar
    digger1218 posted:
    I just had my 10th spine surgery inside the past three years. I have been on hydromorphone 8 mg. 6 times a day. For the last month my Dr. has had me on a fentanyl patch 75mg. change every 3 days. Now he has prescribed hydrocodone 10/325 x 8 per day. but I am getting very bad perspiring, nausea, and very anxious. Also constant runny nose. I have seen enough movies to suspect that I am having withdrawal symptoms. I never thought anything like this would happen to me and I am embarrassed and feel guilty. What can I do.
    Reply
     
    avatar
    Louise_WebMD_Staff responded:
    Call your doctor. There is nothing to feel guilty about.
     
    avatar
    Taximan283 replied to Louise_WebMD_Staff's response:
    Well yes, call your doc. He either needs to give you a lot more hydrocodone, or something stronger. Do yourself a favor, and don't accept Oxycodone. The wds are much worse. And yes those are wds. However, since you weren't taking these pills for no reason, you have nothing to feel guilty about. 10 surgeries in 3 years is no joke. I'm not surprised you got hooked on the pain killers. It's not your fault. If you want to try and go through the wds, I have a 2 suggestions. Try Mylanta for the nausea. They have other drugs they can give you, but you need a script. You can also try Benadryl for the runny nose. I believe that's the one that works for that. There's 2 kinds of antihistamines. One is for a stuffy nose, and the other dry's up the nose. I think Benadryl dry's up the nose. I wish I had an answer for the sweating, I don't. If you find one tell me. The same thing with the anxiety. Actually, Ativan and Xanax can help, but be careful, because those too are addictive.
     
    avatar
    digger1218 replied to Louise_WebMD_Staff's response:
    Thank you. I think I'm through the worst of it. Everything was compounded by the added stress of my wife having a perforated bowel and almost dying 2 days after I got out of the hospital. She was in for 3 weeks and came home with an open wound and a colostomy. I talked to my ortho dr. yesterday and he thinks I came thru it OK. Prescribed me some flexoril for the muscle twitches. But I elected to stay away from valium or xanex. I really dont under stand why anyone would ever want to get involved in any kind of drugs for a recreational purpose. This was the scariest thing I've ever been through. I was literally a different person and I'm lucky I kept my life and family.
     
    avatar
    Louise_WebMD_Staff replied to digger1218's response:
    Thanks for checking back in with us. I hope your wife is on the mend soon too.
     
    avatar
    digger1218 replied to Taximan283's response:
    Thanx Taximan,
    I appreciate your advice and I did check with my doc. He's giving me something to calm down and I believe I've gotten thru the worse. I still can't believe this happened to me. I was so carefull and checked with my Dr. about every 20 minutes to make sure I wasn't getting addicted. Oh well on with life. If anyone has any questions as to what not to take...........if they offer you hydromorphone, turn and run and don't look back.
    God Bless
     
    avatar
    Louise_WebMD_Staff replied to digger1218's response:
    Glad you have talked to your doctors and got some help!


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    Will smoking weed effect my everyday life and health due to my age?
    I'm 14 and I've been smoking marijuana since I was 12 due to family problems&a family loss and my grades seem to me slowly going down ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.